MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 7.0X50; ORTHOSIS, SPINAL PEDICLE FIXATION

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 7.0X50; ORTHOSIS, SPINAL PEDICLE FIXATION
Catalog Number 199723750
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Visual inspection of the returned device found the external threads of the device were slightly worn.There was light discoloration along the shaft and head of the device.The reduction tabs were broken from the screw head however this consistent with normal use of the device.The screw heads internal threads were completely broken from the screw head, no fragments were returned.The inner core of the screw head had shear marks from the broken internal threads.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.Although no definitive root-cause can be determined, it is possible the threads were damaged due to unintended forces during either implantation or explantation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.
 
Event or Problem Description
A female patient, born (b)(6), was treated today ((b)(6) 2019) with the expedium verse adavanced set (orthokit, see screenshot of reservation) at l3-l4.When the correction cap was inserted, it was tilted in the long head of the expedium verse advanced screw so much that the long thread of two screws was defective and a total of 6 correction caps were defective.At the final tightening with torque of the inner adjusting screw in one situation the inner adjusting screw was so defective that it broke.Surgical delay about 1 hour, procedure was completed with modular end caps after they changed two screws.

Brand Name
5.5 EXP VERSE FEN SCR 7.0X50
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9383423
Report Number1526439-2019-52514
Device Sequence Number19260315
Product Code MNI
UDI-Device Identifier10705034402901
UDI-Public10705034402901
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number199723750
Device Lot Number244498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2019
Initial Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight90